Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 127, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2005, 5:54 PM EDT for Adams County, Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2005, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 7, 2005, 7:00 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Adams County, PA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:26 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 3:26 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 326 PM EDT SUN AUG 7 2005 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... RIBBON OF DEEPER LAYER MOISTURE TO PROPAGATE NORTH AND SOUTH NEXT 24 TO 36 HOURS ACROSS SOUTHERN AND CENTRAL PA...CONTINUING SHOWER AND THUNDERSTORM CHANCES IN THESE AREAS. 588 DM HEIGHT CONTOUR REMAINS LOCKED ACROSS PA NEXT 36 HOURS...WITH RATHER AMORPHOUS FORCING MECHANISMS TO DEAL WITH NEXT FEW DAYS AS LITTLE OTHER THAN WEAK UPPER LEVEL SHORTWAVES ARE NEEDED TO TRIGGER CONVECTION IN THIS HUMID AND CONDITIONALLY UNSTABLE AIR MASS. AREAS NORTH OF INTERSTATE 80 LOOK TO STAY MAINLY DRY IN THIS PATTERN...ALTHOUGH EVEN THERE A SHOWER CANNOT BE RULED OUT ESPECIALLY DURING THE HEATING OF THE DAY (MONDAY). UNTIL STRONGER FORCING MECHANISMS BECOME EVIDENT...BROADBRUSHED APPROACH FAVORING DIURNAL MAXIMUMS FOR CONVECTION WILL BE THE COURSE OF ACTION. IMPRESSIVE DEEP CONVECTION CONTS OVER EASTERN MARYLAND AND DELAWARE AT THIS HOUR...AND HAS ROBBED OUR SOUTHEASTERN AREAS OF MOISTURE FOR THE TIME BEING. ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL TRAVERSE SOUTHERN AREAS THIS EVENING...THIS HANDLED WELL IN GOING FORECASTS FOR NO CHANGES THIS EVENING. && .LONG TERM (TUESDAY THROUGH SUNDAY)... HIGH PRESSURE RIDGE ATTEMPTS TO BUILD IN FROM THE SOUTH AS WEAK WAVES SLIDE ACROSS THE GREAT LAKES JUST TO OUR NORTH. THIS WILL KEEP CENTRAL PA JUST SOUTH OF THE MAIN BAROCLINIC ZONE...BUT BRING IN ENOUGH MOISTURE TO KEEP CHANCE FOR SHOWERS/TSTORMS IN NEARLY EVERY DAY. HIGHEST CHANCES WILL BE ACROSS THE NORTHERN TIER. TEMPS WILL REMAIN ON THE WARM SIDE...WITH COOLING POSSIBLE LATE IN THE PERIOD AS FRONTS MAKE A BIT MORE PROGRESS SOUTH. && .AVIATION... STAGNANT PATTERN REMAINS IN PLACE. BEST SHOWER/TSTORM CHANCES CONFINED TO SOUTHERN RTES AND DURING THE DAYLIGHT HOURS. ALTHOUGH A DEFINITIVE TIME WINDOW FOR BEST CHANCE OF SHOWER ACTIVITY REMAINS DIFFICULT AS WEAK UPPER LEVEL DISTURBANCES WILL INITIATE SHOWERS AT JUST ABOUT ANY TIME ACROSS SOUTHERN PA. NEARLY ALL SITES CURRENTLY HAVE VSBYS OF P6SM. SFC WINDS WILL BE LIGHT ONCE AGAIN THROUGH THE PERIOD...BUT EXPECT SOME 3-6SM IN HZ/BR OVERNIGHT AS SFC DEWPOINTS CONT TO SLOWLY RISE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR/RXR LONG TERM...RXR AVIATION...DEVOIR
Hazardous weather outlook, Aug 7, 2:50 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 AM EDT SUN AUG 7 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080649- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 250 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Aug 7, 2:32 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 232 PM EDT SUN AUG 7 2005 PAZ033-034-071930- BEDFORD-SOMERSET- 232 PM EDT SUN AUG 7 2005 ...A CLUSTER OF THUNDERSTORMS WILL AFFECT SOMERSET AND BEDFORD COUNTIES THORUGH 330 PM... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS COVERING MUCH OF SOMERSET COUNTY AND EXTENDING EASTWARD INTO BEDFORD COUNTY BETWEEN NEW BALTIMORE AND NEW PARIS. THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING. FORECASTER:GAD
Special weather statement, Aug 7, 4:25 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 PM EDT SUN AUG 7 2005 PAZ057-066-072130- DAUPHIN-LANCASTER- 425 PM EDT SUN AUG 7 2005 ...STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND DAUPHIN COUNTIES... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF THREE MILE ISLAND TO 5 MILES NORTHWEST OF COLUMBIA...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR THREE MILE ISLAND AND COLUMBIA AROUND 430 PM...HIGHSPIRE AROUND 435 PM...RUTHERFORD HEIGHTS...RHEEMS...AND MOUNT JOY AROUND 440 PM...MIDDLETOWN AND ELIZABETHTOWN AROUND 445 PM...CLIFTON AROUND 450 PM AND HUMMELSTOWN AROUND 455 PM. THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...CAUSING WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING. FORECASTER: RXR
Special weather statement, Aug 7, 4:59 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT SUN AUG 7 2005 PAZ064-065-072230- ADAMS-YORK- 459 PM EDT SUN AUG 7 2005 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS COUNTY AND WESTERN YORK COUNTY THROUGH 630 PM... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF GETTYSBURG TO 3 MILES WEST OF PARKVILLE...MOVING NORTH NORTHEAST AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR PENNVILLE...PARKVILLE AROUND 505 PM...MCSHERRYSTOWN AROUND 510 PM...NEW OXFORD...NEW FREEDOM...HANOVER AROUND 520 PM...CODORUS AROUND 530 PM... STEWARTSTOWN...SHREWSBURY AROUND 540 PM AND HEIDLERSBURG AROUND 545 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:05 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| Aug 7, 3:59 PM EDT | Severe Thunderstorm Warning | CTP | York | 31 min |
| Aug 7, 4:08 PM EDT | Flash Flood Warning | CTP | Somerset | 2 hr |
| Aug 7, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 23 min |
| Aug 7, 6:13 PM EDT | Flash Flood Warning | CTP | Adams | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.